Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2018, 3:11 PM EDT for McMinn County, Monroe County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 23, 2018, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WUUS54 KMRX 231911
SVRMRX
TNC107-123-232000-
/O.NEW.KMRX.SV.W.0075.180623T1911Z-180623T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
311 PM EDT SAT JUN 23 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Northeastern McMinn County in east Tennessee...
Central Monroe County in east Tennessee...
* Until 400 PM EDT.
* At 311 PM EDT, severe thunderstorms were located along a line
extending from near Athens to 8 miles south of Madisonville to 9
miles east of Etowah, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sweetwater, Madisonville, Englewood, Vonore, Citico Beach, Fort
Loudon State Park, Tariffville, Mount Vernon, McGee Carson
Peninsula and Citico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 8448 3563 8455 3562 8451 3563 8451
3564 8439 3557 8409 3554 8409 3555 8401
3553 8399 3551 8401 3549 8399 3550 8397
3548 8394 3547 8396 3546 8396 3541 8402
3540 8402
TIME...MOT...LOC 1911Z 247DEG 17KT 3542 8452 3541 8441 3536 8436
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
477
WWUS54 KMRX 231943
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
343 PM EDT SAT JUN 23 2018
TNC107-231952-
/O.CAN.KMRX.SV.W.0075.000000T0000Z-180623T2000Z/
McMinn TN-
343 PM EDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCMINN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3543 8415 3553 8430 3559 8430 3562 8429
3557 8409 3554 8409 3555 8401 3553 8399
3551 8401 3549 8399 3550 8397 3548 8394
3547 8396 3546 8396 3541 8402 3540 8402
TIME...MOT...LOC 1942Z 252DEG 31KT 3555 8422 3554 8411 3549 8406
$$
TNC123-232000-
/O.CON.KMRX.SV.W.0075.000000T0000Z-180623T2000Z/
Monroe TN-
343 PM EDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN MONROE COUNTY...
At 342 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Madisonville to 16 miles southwest of
Maryville to 11 miles west of Smoky Mountains-Twentymile Creek,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vonore, Citico Beach, Fort Loudon State Park, Tariffville and McGee
Carson Peninsula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3543 8415 3553 8430 3559 8430 3562 8429
3557 8409 3554 8409 3555 8401 3553 8399
3551 8401 3549 8399 3550 8397 3548 8394
3547 8396 3546 8396 3541 8402 3540 8402
TIME...MOT...LOC 1942Z 252DEG 31KT 3555 8422 3554 8411 3549 8406
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:09 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 23, 3:09 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Morristown TN 309 PM EDT Sat Jun 23 2018 .SHORT TERM...(Tonight and Sunday)...After ongoing convection diminishes later this afternoon/early evening expect a bit of a lull in the action , but appears another weak short wave will be moving in later tonight with another round of showers/thunderstorms expected with best coverage most likely across central into southern areas late tonight/early Sunday. With heating should see scattered convection across the area develop/continue in the afternoon on Sunday as well. Low level wind shear will continue to be sufficient to keep possibility of severe storms again with damaging winds the primary threat, so will keep mention in HWO. .LONG TERM...(Sunday night through Saturday)...This period starts off with lingering showers and thunderstorms over the forecast area. The upper high will slowly build north and west through the early part of the week. Numerous shortwaves will translate across the northeastern fringe of the upper high. Abundant low level moisture and instability will continue to produce mainly afternoon showers and thunderstorms. Night-time showers and thunderstorms will also be possible but not quite as widespread as the daytime. Tuesday looks like the driest days for this week. A more potent trough is expected to move across the forecast area on Wednesday bring some of the best chances for showers and thunderstorms. The general pattern of showers and thunderstorms will persist into next weekend. As for temperatures lows will generally be in the 70s and highs will be in the 80s and 90s. Tuesday and Thursday through the weekend expect daytime temperatures to be in the lower 90s. && .LONG TERM...(Sunday night through Friday)... && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 88 73 89 / 40 60 30 40 Knoxville McGhee Tyson Airport, TN 71 87 70 88 / 60 50 60 40 Oak Ridge, TN 71 87 70 88 / 60 50 60 40 Tri Cities Airport, TN 67 87 66 84 / 40 40 50 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && LW/AC
Hazardous weather outlook, Jun 23, 3:43 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 343 AM EDT Sat Jun 23 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 343 AM EDT Sat Jun 23 2018 /243 AM CDT Sat Jun 23 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong to severe storms will be possible late this afternoon and evening. Damaging winds will be the main threat with these storms. Hail up to quarter size and localized flash flooding will also be possible. The main threat for severe weather will be along and south of Interstate 40. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to marginally severe storms will also be possible Sunday afternoons. Damaging winds will be the main threat with these storms. Hail up to quarter size will also be possible. Heavy rainfall will also lead to localized flash flooding especially in areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Local storm report, Jun 23, 1:56 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
156 PM EDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG JASPER 35.06N 85.63W
06/23/2018 MARION TN 911 CALL CENTER
WIDESPREAD WIND DAMAGE TO TREES ACROSS THE COUNTY.
&&
GCARRINLocal storm report, Jun 23, 2:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG DUNLAP 35.37N 85.39W
06/23/2018 SEQUATCHIE TN EMERGENCY MNGR
DOWNED TREES BLOCKING ROADWAYS AT FOUR PLACES ACROSS THE
COUNTY.
&&
GCARRINSpecial weather statement, Jun 23, 2:39 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Morristown TN
239 PM EDT SAT JUN 23 2018
TNZ082>085-231930-
Rhea TN-Bledsoe TN-Meigs TN-McMinn TN-
239 PM EDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...BLEDSOE...MEIGS AND
CENTRAL MCMINN COUNTIES UNTIL 330 PM EDT/230 PM CDT/...
At 239 PM EDT/139 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles south of Spencer
to near Dayton to 7 miles north of Cleveland. Movement was east at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Athens, Dayton, Pikeville, Decatur, Spring City, Graysville, Niota,
Ten Mile, Mount Crest, Big Spring, Evensville, Fall Creek Falls
State Park, Old Washington and Grandview.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT/300 PM
CDT/ for east Tennessee.
LAT...LON 3536 8497 3538 8503 3541 8502 3542 8504
3543 8510 3546 8511 3556 8543 3572 8526
3576 8526 3577 8504 3575 8503 3576 8492
3580 8485 3564 8462 3563 8457 3545 8450
3534 8484 3536 8488 3532 8489 3530 8495
TIME...MOT...LOC 1839Z 247DEG 36KT 3559 8543 3547 8510 3528 8490Local storm report, Jun 23, 2:40 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/23/2018 HAMILTON TN EMERGENCY MNGR
A FEW TREES WERE DOWN ACROSS THE COUNTY.
&&
GCARRINLocal storm report, Jun 23, 2:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CLEVELAND 35.07N 82.53W
06/23/2018 GREENVILLE SC EMERGENCY MNGR
NUMEROUS TREES DOWN...SOME DAMAGING STRUCTURES, SOME
BLOCKING ROADS.
&&
GCARRINLocal storm report, Jun 23, 3:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
06/23/2018 BRADLEY TN EMERGENCY MNGR
NUMEROUS TREES DOWN...SOME DAMAGING STRUCTURES, SOME
BLOCKING ROADS.
&&
CDALTONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:18 PM EDT | Special Weather Statement | MRX | Marion | 42 min |
| Jun 23, 1:35 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
| Jun 23, 1:54 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Marion, Sequatchie | 51 min |
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 39 min |
| Jun 23, 2:39 PM EDT | Special Weather Statement | MRX | Bledsoe, McMinn, Meigs, Rhea | 51 min |
| Jun 23, 2:52 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 38 min |
| Jun 23, 2:57 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.